Pseudoeph-DM-GG-Acetaminophen

Uses

This combination medication is used to temporarily treat cough, chest congestion, fever, body aches, and stuffy nose symptoms caused by the common cold, flu, or other breathing illnesses (such as sinusitis, bronchitis). Guaifenesin is an expectorant that helps to thin and loosen mucus in the lungs, making it easier to cough up the mucus. Dextromethorphan is a cough suppressant that affects a certain part of the brain (cough center), reducing the urge to cough. Decongestants help to relieve stuffy nose symptoms. This product also contains acetaminophen (APAP), a non-aspirin pain reliever and fever reducer.

This medication is not usually used for ongoing coughs from smoking, asthma, other long-term breathing problems (such as emphysema), or coughs with a lot of mucus unless directed by your doctor.

Cough-and-cold products have not been shown to be safe or effective in children younger than 6 years. Do not use this product to treat cold symptoms in children younger than 6 years unless specifically directed by the doctor. Some products (such as long-acting tablets/capsules) are not recommended for use in children younger than 12 years. Ask your doctor or pharmacist for more details about using your product safely.

These products do not cure or shorten the length of the common cold and may cause serious side effects. To decrease the risk for serious side effects, carefully follow all dosage directions. Do not use this product to make a child sleepy. Do not give other cough-and-cold medication that might contain the same or similar ingredients (see also Drug Interactions section). Ask the doctor or pharmacist about other ways to relieve cough and cold symptoms (such as drinking enough fluids, using a humidifier or saline nose drops/spray).

How to Use This Medication

See also Warning section.

If you are using the over-the-counter product, read and follow all directions on the product package before taking this medication.

Take this medication by mouth with or without food, usually every 4 to 6 hours as needed, or as directed by your doctor. Drink plenty of fluids when you use this medication unless otherwise directed by your doctor. The fluid will help loosen the mucus in your lungs.

If you are using a liquid form, carefully measure your dose using a medication-measuring device or spoon. Do not use a household spoon because you may not get the correct dose. For some liquid products, you may need to shake the bottle well before each dose. Check the directions on the product package.

The dosage is based on your age, medical condition, and response to treatment. Do not increase your dose or take this medication more often than directed without your doctor's approval. Improper use of this medication (abuse) may result in serious harm (such as brain damage, seizure, death).

Tell your doctor if your condition lasts for more than 5 to 7 days, if it gets worse, or if it occurs with headache that doesn't go away, rash, or fever lasting more than 3 days. These may be symptoms of a serious medical problem and should be checked by a doctor.

Copyright © 2022 TraceGains, Inc. All rights reserved.

RxAnswers™ is a copyrighted combined product from TraceGains and First DataBank, Inc.

Drug information is selected from data included with permission and copyrighted by First DataBank, Inc. This is a summary and does not contain all possible information about this product. For complete information about this product or your specific health needs, ask your healthcare professional. Always seek the advice of your healthcare professional if you have any questions about this product or your medical condition. This information is not intended as individual medical advice and does not substitute for the knowledge and judgment of your healthcare professional. This information does not contain any assurances that this product is safe, effective or appropriate for you.

This information is intended only for residents of the United States. Products sold under the same brand names in other countries may contain different ingredients.

Learn more about First DataBank

There are some limitations on the information provided in “Nutrient Interactions.” Do NOT rely solely on the information in this article. Please read the disclaimer.

Learn more about TraceGains, the company.

TraceGains and/or its suppliers make no warranties or representations as to the accuracy or completeness of this content herein or that of any organization referred or linked to within this content and will not be liable for any damages arising out of your access to or use of any information found herein or that of any organization referred to within this content.

Information expires December 2022.